Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Birmingham, AL

February 15, 2016Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2016, 6:21 PM CST for Barbour County, Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 6:21 PM CST (00:21 UTC)
Expired
Feb 15, 2016, 7:15 PM CST
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 6:44 PM CSTTSTM WND GST 653 Ese Louisville, ALSOME ROOFING PEELED BACK ON CHICKEN HOUSES. SOME MINOR TREE DAMAGE AT THE SAME LOCATION. TIME BASED ON RADAR.
Feb 15, 7:18 PM CSTTSTM WND DMGEufaula, ALMULTIPLE TREES DOWN AROUND THE CITY OF EUFAULA. 4 CHICKEN HOUSES AND NEARBY RESIDENCE WERE ALSO DAMAGED ON COUNTY ROAD 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 12:02 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KBMX 160021
SVRBMX
ALC005-160115-
/O.NEW.KBMX.SV.W.0005.160216T0021Z-160216T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 715 PM CST

* AT 621 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FRANKLIN FIELD TO 9 MILES WEST OF ARITON...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
  OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
  HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING
  HILL...LAKEPOINT RESORT STATE PARK...BLUE SPRINGS STATE PARK...
  TYLER CROSSROADS...CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
      3200 8559 3202 8543 3214 8543 3215 8526
      3206 8519 3206 8506 3197 8506 3189 8513
      3176 8513 3177 8515 3174 8521 3170 8522
      3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 0021Z 259DEG 45KT 3209 8581 3158 8587 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
2 follow-up statements
807 
WWUS54 KBMX 160046
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CST MON FEB 15 2016

ALC005-160115-
/O.CON.KBMX.SV.W.0005.000000T0000Z-160216T0115Z/
BARBOUR AL-
646 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR BARBOUR COUNTY...

AT 646 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GUERRYTON TO NEAR BLUE SPRINGS STATE PARK...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...COMER...RICHARDS CROSSROADS...OSCO...HAWKINSVILLE...BARBOUR
COUNTY PUBLIC LAKE DAM...SPRING HILL...LAKEPOINT RESORT STATE PARK...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...CLAYTON MUNICIPAL
AIRPORT...MOUNT ANDREW...MILLERS FORD AND LUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3162 8559 3200 8556 3202 8543 3214 8543
      3215 8526 3206 8519 3206 8506 3197 8506
      3189 8513 3176 8513 3177 8515 3174 8521
      3170 8522 3171 8541 3162 8542
TIME...MOT...LOC 0046Z 259DEG 45KT 3215 8547 3164 8553 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
625 
WWUS54 KBMX 160103
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST MON FEB 15 2016

ALC005-160115-
/O.CON.KBMX.SV.W.0005.000000T0000Z-160216T0115Z/
BARBOUR AL-
703 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EASTERN BARBOUR COUNTY...

AT 703 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SPRING HILL TO NEAR TEXASVILLE...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EUFAULA...GAINO...TEXASVILLE...WHITE OAK...COMER...RICHARDS
CROSSROADS...OSCO...HAWKINSVILLE...SPRING HILL...LAKEPOINT RESORT
STATE PARK...BAKER HILL...LUGO AND BATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ALABAMA.

LAT...LON 3162 8544 3214 8538 3215 8526 3206 8519
      3206 8506 3197 8506 3189 8513 3176 8513
      3177 8515 3174 8521 3170 8522 3171 8541
      3162 8542
TIME...MOT...LOC 0103Z 258DEG 43KT 3218 8528 3167 8534 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:52 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 15, 5:52 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CST MON FEB 15 2016

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR
SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS
HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH
THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI.

THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN
COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN
AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER
CITY AND AUBURN.

BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH
INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES
(PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD
DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE
POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND
WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW
LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA.

REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA
STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND
THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS.

NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX
WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO
PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY.

CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES
CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR
NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST
COUNTIES.

JH/05

&&

.AVIATION...
00Z TAF DISCUSSION.

SHOWERS AND THUNDERSTORMS CONTINUE TO PROGRESS EASTWARD ALONG A
COLD FRONT. MOST WIDESPREAD LIGHTNING IS NEAR THE SOUTHERN TAF
SITES WHERE A PREVAILING TSRA MENTION WAS CONTINUED. LIGHTNING IS
MORE SPORADIC FARTHER NORTH...AND WILL STICK WITH VCTS AT ANB/ASN
AND AMEND IF NECESSARY. OVERALL ACTIVITY IS BEGINNING TO
ACCELERATE EASTWARD AND SHOULD MOVE EAST OF THE TAF SITES WITHIN
THE NEXT COUPLE OF HOURS. UPSTREAM OBS OVER MISSISSIPPI INDICATE
IFR CEILINGS MOVING IN BEHIND THE FRONT AND EXPECT CIGS TO LOWER
TO IFR AREAWIDE TONIGHT BUT TIMING IS UNCERTAIN. IMPROVEMENT IS
EXPECTED TOMORROW MORNING WITH VFR CONDITIONS RETURNING BY NOON OR
SOONER.

32/DAVIS

&&

.FIRE WEATHER...

WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY
CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN
THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS
EXPECTED.

&&

.PREV DISCUSSION...
/ISSUED 225 PM CST MON FEB 15 2016/
SHORT TERM...

AT 19Z...WELL-DEFINED THERMAL GRADIENT EXISTED ACROSS THE
SOUTHERN PORTION OF THE CWA FROM SOUTH OF MARENGO COUNTY IN
SOUTHWEST ALABAMA TO NEAR SELMA IN DALLAS COUNTY TO JUST NORTH OF
MONTGOMERY IN MONTGOMERY COUNTY AND FURTHER EASTWARD TO NEAR
AUBURN IN LEE COUNTY. AIR TEMPERATURES GENERALLY AT OR ABOVE 60
DEGREES ALONG AND SOUTH OF THIS LINE ALONG WITH DEW POINTS
GENERALLY IN THE LOWER 50S.

RICHER THETA-E AIR IS CURRENTLY CONFINED TO SOUTH-CENTRAL
MISSISSIPPI AND SOUTHWEST ALABAMA AND THAT AIRMASS IS GRADUALLY
ADVECTING NORTH CLOSER TO OUR SOUTHERN COUNTIES. HIGHER DEW POINTS
PRESENTLY EXIST ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA WHILE BREAKS IN THE CLOUDS INDICATED BY VISIBLE
SATELLITE ACROSS SOUTHEAST ALABAMA ARE ALLOWING TEMPERATURES TO
RISE INTO THE MID TO UPPER 60S.

REGIONAL RADAR MOSAICS SHOW SHOWER AND THUNDERSTORM ACTIVITY
GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA AND THIS
ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS.

NEXRAD VAD WIND PROFILES INDICATE VEERING WINDS AT THE LOWEST 2000
FT OFF OF KBMX WITH GENERALLY UNIDIRECTIONAL SOUTHWEST WINDS
BETWEEN 40 AND 50 KTS FROM 3000 FT TO 15000 FT. MAXWELL AFB VAD
INDICATES SOUTHERLY WINDS 20 TO 30 KTS IN LOWEST 5000 FT WITH
SOUTHWEST WINDS 45 TO 45 KTS FROM 5000 TO 15000 FT.

OVER OUR SOUTHWEST COUNTIES IN THE BMX CWA... 18Z GLOBAL MODEL
COMPUTED SURFACE BASED CAPE RANGE FROM 300-400 JOULES PER KG,
EXCLUDING THE GFS WHICH IS OVER 700. 0-1 KM STORM-RELATIVE
HELICITIES GENERALLY RANGE FROM 300-400 METERS PER SECOND SQUARED
WHILE 0-6 KM BULK SHEAR RANGES FROM 35 TO 45 KNOTS.

EXPECT STORMS THAT CONTINUE MOVING EAST OUT OF MISSISSIPPI AND
NORTHEAST OUT OF SOUTHWEST ALABAMA TO ENCOUNTER AN ENVIRONMENT
ACROSS OUR SOUTHWEST COUNTIES THAT IS FAVORABLE FOR ROTATING
STORMS WHILE RELATIVELY LOW CAPE WILL ACT AS A LIMITING FACTOR.

CONVECTIVE DEVELOPMENT ACROSS INLAND SOUTHWEST ALABAMA WILL HELP
LIMIT AVAILABLE INFLOW AND HELP TO LIMIT FURTHER DESTABILIZATION
ACROSS OUR SOUTHWESTERN COUNTIES.

JH/05

LONG TERM...

TUESDAY THROUGH MONDAY.

AFTER THE FRONT ITSELF CLEARS OUT TONIGHT...THE UPPER LOW WILL WORK
INTO THE AREA DURING THE DAY TUESDAY. THERE WILL BE A SLIGHT CHANCE
AT SEEING SOME MORE RAIN ACROSS THE THE NORTHERN PORTIONS OF THE
AREA...SO CONTINUED WITH ISOLATED TO SCATTERED SHOWERS THROUGH
TUESDAY EVENING. ONCE THIS SYSTEM CLEARS WE ARE GOING TO HIGH AND
DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN THE GULF AND SLIDES
SLOWLY EAST-NORTHEAST THROUGH THE WEEK. FAIRLY MILD TEMPERATURES
WILL BE IN PLACE THROUGH THE END OF THE WEEK.

A COLD FRONT WILL APPROACH ON FRIDAY BUT WILL LIKELY BE HELD UP DUE
THE HIGH PRESSURE IN PLACE. THERE WILL FINALLY BE A LITTLE PUSH TO
THE SOUTH ON SATURDAY AS THE RIDGE BEGINS TO FLATTEN AND THE MAIN
CENTER OF THE HIGH PRESSURE REGRESSES TO THE WEST. HOWEVER THE HIGH
PRESSURE NEVER REALLY GETS PUSHED OUT ENOUGH TO ALLOW THE FRONT TO
PUSH ON THROUGH THE AREA UNTIL EARLY NEXT WEEK. SO WE COULD WIND UP
SEEING QUITE A GRADIENT IN RAIN CHANCES SUNDAY AND MONDAY FROM NORTH
TO SOUTH AND THE POSSIBILITY OF FLOODING ACROSS THE NORTH. MORE ON
THAT OVER THE NEXT FEW DAYS AS THE MODELS COME INTO BETTER
AGREEMENT.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  59  37  55  34 /  90  20  20   0   0
ANNISTON    39  60  38  57  35 /  90  20  20   0   0
BIRMINGHAM  41  61  39  58  37 /  80  10  10   0   0
TUSCALOOSA  40  63  39  61  38 /  70  10   0   0   0
CALERA      40  62  40  59  39 /  80  10  10   0   0
AUBURN      41  61  40  60  39 / 100  10  10   0   0
MONTGOMERY  41  65  41  63  39 /  90  10   0   0   0
TROY        43  65  42  63  40 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 15, 6:21 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016

ALZ011>015-017>050-170330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
621 PM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PORTIONS
OF THE CENTRAL ALABAMA THROUGH 8 PM THIS EVENING. THE GREATEST
THREAT APPEARS TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF
TORNADOES ARE POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER
IS ALONG AND SOUTH OF I-85.

IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING
ACROSS ALL OF CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Feb 15, 12:55 PM CST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST MON FEB 15 2016

ALZ031-151930-
GREENE AL-
1255 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 130
PM CST...

AT 1255 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST GREENE...OR 10 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION...MANTUA...JENA...KNOXVILLE...WEST GREENE...CLINTON...LEWISTON
AND SNODDY.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 45 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3304 8805 3304 8803 3305 8804 3305 8803
      3307 8803 3308 8797 3312 8793 3312 8791
      3315 8784 3302 8783 3301 8771 3300 8772
      3282 8801 3295 8815
TIME...MOT...LOC 1855Z 228DEG 39KT 3294 8802

87/GRANTHAM
Special weather statement, Feb 15, 3:19 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016

ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...

AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
      3244 8618 3243 8615 3243 8613 3242 8612
      3242 8609 3241 8605 3242 8603 3234 8599
      3232 8596 3230 8595 3228 8592 3227 8598
      3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637

87/GRANTHAM
Local storm report, Feb 15, 4:39 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     6 NE CUBA               32.49N 88.30W
02/15/2016                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON A HOME ON CONTI ST IN YORK

&&

DAVIS
Local storm report, Feb 15, 5:43 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     3 S CECIL               32.27N 86.00W
02/15/2016                   MONTGOMERY         AL   LAW ENFORCEMENT

            NEAR THE INTERSECTION OF FLOWERS ROAD AND MATTHEWS ROAD.
            A FEW BARNS DAMAGED, DAMAGE TO A TIN ROOF, A FEW TREES
            DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 15, 6:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     1 ENE GOSHEN            31.72N 86.12W
02/15/2016                   PIKE               AL   EMERGENCY MNGR

            LARGE TREES DOWN NEAR GOSHEN HIGH SCHOOL. TIME ESTIMATED
            BY RADAR.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:44 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Russell46 min
Feb 15, 6:58 PM CSTTornado WarningBMXLee, Russell32 min
Feb 15, 7:14 PM CSTSevere Thunderstorm WarningBMXBarbour16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.